Jump to content

Has Anybody Noticed Increased Sensitivity On Mirtazapine?


Recommended Posts

I've been on Mirtazapine for 6 months now, and it's working fairly ok, mood never dips below a certain point, anxiety attacks never turn into full blown attacks. One thing that really confuses me though, is my body seems incredibly sensitive to everything now. For instance I get terrible hayfever, sinus troubles, etc, and seem very very sensitive to foods, just eating an egg is enough to make my stomach funny, and cause heavy symptoms of anxiety, as well as things such as milk, some vegetables, some nuts and other things, even lemonade and seemingly random things. It's even the same story when taking supplements. Assuming I was low on vitamins due to bad diet over the last few months, I've tried supplementing Vitamin C, ecchinechea, a Multi-Vitamin, Flax Seed and other Omega 3, Vitamin B-12 and other B vitamins, Pro-biotics, as well as other supplements (note: None of these have been all at once, they've been started individually and at a very low dose) It just seems my body is reacting to a lot of what is put into it. I've been checked for allergies and intolerances, and gluten is one that came up, so I've avoided that. Symptoms just include high levels of jitteryness, nervousness, breathlessness, brain fog, lethargy increased heart rate, a spaced out feeling, things I'd expect if I was treating my body really poorly. I'm very confused at it, I wasn't reacting to things before starting on the Mirt. I supplemented regularly, without problem. Obviously as it stands I'm just avoiding these things, but it seems I'm backing myself into a corner, as I think my body probably is low on a few things due to prolonged stress, and bad diet.

I'm just wondering if anybody has experienced anything similar, an increase in sensitivty, I may be unfairly labelling the Mirt. but it seems to have started around the same time of taking it. I would go to see my doctor, but in England on the nhs they don't have anytime for "reactions" unless they are of the severe allergy kind. Any advice or comments would be welcome.

Cheers

Link to comment
Share on other sites

wheretogo

I haven't experienced the kind of sensitivities that you describe. And I don't know what the medical literature says.

However, I have learned to trust my intuitiion about what my body is tellling me about reactions to certain meds.

So, I wouldn't discount the possiblity that the Mirt is contributing to this.

I also know that with most medicines there is a give and take about what is tolerable over and against the relief of the depression symptoms.

I'll be interested in what other Mirt. users have to say.

Wishing you the best,

Tim

Link to comment
Share on other sites

Hello, as usual Tim has summed up things and wrapped it with a bow. Perhaps indeed you are having side effects to the mirtazapine but is it better than being depressed? Thats the old time honored question, if you feel better and remember depression is a terrible feeling, then perhaps you an tolerate this medication. There are meds you can ask your doctor for to cut the anxiety if you feel that is increased. They may do the trick and made mirtzapine more tolerable for you. So I recommend you speak to your doctor about this.

Good Luck and best wishes.

Link to comment
Share on other sites

Wheretogo,

I have been on Avanza Soltab 15mg (Mirtazapine) for 5 weeks now and know exactly what you are talking about. I feel a slight "buzz" if you will constantly and feel an increased sensitivity to everything. The best way to describe it would be when people have not a lot of experience with drinking and they have one alcohol and don't realise it is affecting them in any way, however when you know what to expect the first sip makes a difference. My doctor suggested it is probably related to the Mirtz but It's like, I stop taking it and my Anxiety comes back for now.

I found I could channel the sensitivity into more positive outlooks. Like exercise felt amazing, having a shower and breathing in fresh air.

Hope for the best! coffeebreak.gif

Link to comment
Share on other sites

  • 5 years later...

I´m suffering from similar symptoms, or in fact far worse. The food intolerances keep building on and are now badly interfering with my daily life. I now suffer from such symptoms after every breakfast and lunch, have constant heart palpitations, extremely bad concentration and focus, feel out of my personality like not being myself and extreme anxiety and restless behaviour. Again, cannot tolerate any dairy, meat, fruits and any medicine, vitamin, mineral or supplement.

 

My GP had put me on Mirtazapine 15 mg in May 2015 for depression and insomnia, and now being unable to solve the issue, had referred me to a psychiatrist. He has recommended me to double the dose to 30 mg. I´m really confused as to whether that´ll worsen or ease up my troubles.
 

Link to comment
Share on other sites

  • 4 months later...

Hi Isaiah,

I take this and also have regular heart palpitations. I'm on so many meds that my tummy hates me and is always upset. I assumed my fogginess and lack of ability to focus, to be due to my Fibromyalgia but it might be from this medicine. Mirtazapine, however, has helped me to stop getting distressed at night and helping me to sleep.

Link to comment
Share on other sites

  • 1 year later...

Thanks for Writing about INCREASED Sensitivities . I have been extremely sensitive to things i could tolerate before , after a TRIAL with PROGESTERONE CREAM**

I wonder if it has to with DECREASING CORTISOL, ADRENAL FATIGUE??

Edited by Axx
Spelling mistake
Link to comment
Share on other sites

  • 2 years later...

I'm so thankful to have found this. I had food sensitivities before I started taking it and they have increased. You wouldn't think so because it's an H1 antagonist, but there is definitely something going on. I'm going to get off of it and try zoloft. Can anyone tell me if their symptoms to food went away after they stopped mirtazipine? This has been so hard. 3 allergists told me the sensitivities are stressed related, but I know there is something else at play. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...